MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PG PRO 18G 10CM FULL; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS DOT PG PRO 18G 10CM FULL; INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebn1046 showed no other similar product complaint(s) from this lot number.Device not yet returned for evaluation.
 
Event or Problem Description
As reported by the facility to the tm, "iv nurse retracted device after being unable to thread catheter.The guidewire was not visible on the end of the device.It was found coiled in the back of the device housing.This may have happened after the guidewire was deployed once and did not advance into the vein and was retracted.The needle was redirected and then the guidewire deployed for the second time.It is unknown if the guidewire did indeed deployed a second time as the device needle was still in the patient after being redirected.".
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of complications with the powerglide system could not be verified from the state of the returned sample.One 18g x 10cm powerglide flex catheter and deployment system were received disassembled.The catheter had been removed from the needle.The catheter wings had been separated from the catheter hub.The safety mechanism had been advanced over the needle tip.The needle was received separate from the housing.The housing had been disassembled and the clear cover was not returned for investigation.The guidewire remained attached to the housing, but was not attached to the guidewire push-off button and coupler, which had been separated from the housing.No damage was observed on the components.The guidewire fit through the entire length of the needle.The guidewire was within dimensional specification.It was reported that the guidewire was deployed once and then retracted when the wire would not advance into the vessel.The obstruction of hitting the vessel or tissue during use may have caused the guidewire to separate from the coupler.
 
Event or Problem Description
As reported by the facility to the tm, "iv nurse retracted device after being unable to thread catheter.The guidewire was not visible on the end of the device.It was found coiled in the back of the device housing.This may have happened after the guidewire was deployed once and did not advance into the vein and was retracted.The needle was redirected and then the guidewire deployed for the second time.It is unknown if the guidewire did indeed deployed a second time as the device needle was still in the patient after being redirected." note from sales representative: the product has been dismantled since we needed to make sure the guidewire was all in tact.

Brand Name
DOT PG PRO 18G 10CM FULL
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6577993
Report Number3006260740-2017-00655
Device Sequence Number16463498
Product Code FOZ
UDI-Device Identifier00801741110566
UDI-Public(01)00801741110566(17)180228(10)REBN1046
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberN/A
Device Catalogue NumberF118101
Device Lot NumberREBN1046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/19/2017
Supplement Report FDA Received Date06/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1